Side effects of Prozac vs. Zoloft. Are they worth it? Which is most effective?
- 23 Oct 2011 by Ripleyaz
- prozac, zoloft, depression, insomnia, side effect, chronic
I have had chronic on and off depression for much of my adult life. I have been taking Zoloft for years which seemed pretty effective. Problem is I have also had chronic insomnia for as many years.A few months ago I stopped taking the Zoloft and my depression worsened but... I was finally free of the insomnia!!! For this reason I have been reluctant to restart it.The problem is that my depression seems to be worsening again and I have been prescribed Prozac... (it was a life changer for a sibling of mine,very effect with his antisocial and anger issues)so my prescriber thought it might be effective for me as well.
Problem is that I have heard it can cause insomnia and weight gain. All my life I have struggled with a weight issue that I finally seem to have gained some control over.I am finding my appetite increasing since I started taking Prozac several days ago.So far I am sleeping ok, but I am taking a 10mg tab and pouring 1/3 of it out before taking it... I am really afraid of weight gain and insomnia returning if I increase the dose.
I would appreciate any feedback on effects of Prozac from long term users.
24 Oct 2011
Hello Ripleyaz. Well, I name the tw, prozac, and zoloft the sisters drug. They are almost identical in thier chemical makeup and in regards to side effects are much the same. Insommnia being one. You might try paxil, another drug from the same family, but insomnia not being one of the more common complaints when it comes to side effects. Best wishes to you.
26 Oct 2011
Hello Ripleyaz. Prozac and Zoloft are both SSRI'S. They have the same side effects. I have also been on Zoloft for years. I also gained some weight and I do have chronic insomnia. Both of these are side effects of Prozac and Zoloft. But, I have had peole tell me that Prozac did not cause them to have insomnia. It depends on our individual body chemistry. Please do not cut your meds down without talking to your doctor. This is very important. I have decided that I would rather be mentally healthy than worry about weiht gain. I can control it by a good diet and exercise. I take Melatonin and other supplements for sleep. This is just my choice. You do have options like to try the Paxil or other antidepressants. The important thing is that you work with your doctor so that he can come up with the medication program that works for you. Hang in there. Sometimes we have to do trials of medications to see what works the best. I wish you the best! Take care! Sweetie Pie
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I was taking 50mg of Zoloft for anxiety and depression for about one year when it seemed, about two months ago, to not be very effective for me any ...
1 answer • 19 Dec 2010 •
I took zoloft 2 years ago and eventually was weaned off of it... now I have been diagnosed with accute stress disorder and now im back on zoloft... I ...
2 answers • 14 Apr 2012 •
I know all of them are SSRI's, but what are the real differences between them, in terms of efficiency and side effects? And if all of them work ...
5 answers • 7 Aug 2012 •
I've only been on Zoloft (25 mg) for four days and I'm having headaches, I have no appetite, and my emotions are all over the place. A lot ...
8 answers • 10 Oct 2012 •
Hi, favour to ask: detailed answers requested! :-). Anyone whose had experience with Prozac and the side effect of insomnia? Would like to know: a/ ...
4 answers • 3 Feb 2013 • 1 star